Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 212, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 26, 2008, 2:31 AM CDT for Gasconade County, Montgomery County, Osage County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2008, 2:31 AM CDT (07:31 UTC)
- Expired
- May 26, 2008, 3:15 AM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Gasconade County, MO, Montgomery County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 76 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 7.5 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 242 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1666 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 260730
SVRLSX
MOC073-139-151-260815-
/O.NEW.KLSX.SV.W.0212.080526T0731Z-080526T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
231 AM CDT MON MAY 26 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OSAGE COUNTY IN CENTRAL MISSOURI
GASCONADE COUNTY IN EAST CENTRAL MISSOURI
EXTREME SOUTHERN MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 315 AM CDT
* AT 226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR LINN...AND MOVING EAST AT 27 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOUNT STERLING...
HERMANN...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3878 9145 3854 9137 3853 9137 3851 9137
3841 9188 3858 9195
TIME...MOT...LOC 0731Z 248DEG 23KT 3852 9180
$$
TRUETT1 follow-up statement
000
WWUS53 KLSX 260810
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
310 AM CDT MON MAY 26 2008
MOC073-139-151-260820-
/O.EXP.KLSX.SV.W.0212.000000T0000Z-080526T0815Z/
OSAGE MO-GASCONADE MO-MONTGOMERY MO-
310 AM CDT MON MAY 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHERN MONTGOMERY...
GASCONADE AND NORTHEASTERN OSAGE COUNTIES EXPIRES AT 315 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
LAT...LON 3878 9145 3854 9137 3853 9137 3851 9137
3841 9188 3858 9195
TIME...MOT...LOC 0810Z 248DEG 23KT 3861 9150
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:30 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 25, 11:30 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1130 PM CDT SUN MAY 25 2008
.DISCUSSION...
/345 PM CDT SUN MAY 25 2008/
WILL BE ISSUING A FLASH FLOOD WATCH FOR NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS UNTIL MIDDAY MONDAY. MOST OF NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS RECEIVED BETWEEN 1/2 AND 1 INCH
OF RAINFALL THIS MORNING...WITH LOCALLY HEAVIER AMOUNTS. THIS SAME
AREA WILL LIKELY SEE ADDITIONAL LOCALLY HEAVY RAINFALL TONIGHT
INTO TOMORROW MORNING AS 925-850MB MOISTURE CONVERGENCE AND
TRANSPORT INCREASES UNDER RIGHT ENTRANCE REGION OF UPPER JET. SVR
TSRA OVER PLAINS MAY ORGANIZE INTO AN MCS AND MOVE ACROSS NRN NO
LATE TONIGHT AND TOMORROW MORNING. PROPAGATION VECTORS SUGGEST THE
POTENTIAL THAT THE MCS MAY BACKBUILD OR BECOME QUASI-STATIONARY.
PRECIPTIABLE WATERS WILL BE NEAR 2 INCHES WHICH WILL INCREASE
RAINFALL EFFICIENCY OF STORMS. WATCH HAS BEEN ISSUED FOR THESE
CONDITIONS.
STRONG TO OCCASIONALLY SVR TSRA HAVE DEVELOPED THROUGHOUT TODAY
AS ATMOSPHERE IS BECOMING INCREASING UNSTABLE. SURFACE WARM FRONT
WAS LOCATED VERY CLOSE TO THE MISSISSIPPI RIVER AT 20Z. DEWPOINTS
TO THE WEST OF THE FRONT HAVE CLIMBED INTO LOWER TO MID 70S UNDER
7.5C/KM MID LEVEL LAPSE RATES. WARM FRONT AND VARIOUS OUTFLOW
BOUNDARIES LIE ACROSS THE REGION FROM ONGOING CONVECTION WILL ACT
AS FOCUSING MECHANISMS FOR CONTINUED TSRA THIS EVENING. GIVEN
MCAPES OF 2000 J/KG WEST OF THE FRONT AND DEEP LAYER SHEAR OF
35-50KTS...SEVERE TSRA DEVELOPMENT TO CONTINUE INTO THE EVENING
AND SEVERE TSRA WATCH WILL BE ISSUED SOON.
DID NOT MAKE TOO MUCH CHANGES OTHERWISE AS EARLY SUMMER AIRMASS
WILL BE REPLACED WITH BELOW NORMAL TEMPERATURES BEHIND FRONT BY
TUESDAY.
BRITT
&&
.AVIATION...
/1124 PM CDT SUN MAY 25 2008/
FOR THE 06Z TAFS...
THUNDERSTORMS HAVE CLEARED THE TAF SITES LATE THIS EVENING AND THE
SEVERE THUNDERSTORM WATCH HAS BEEN CANCELLED FOR MOST OF THE AREA.
MORE SHOWERS AND THUNDERSTORMS WERE MOVING ACROSS NORTH MO.
SHOWERS AND THUNDERSTORMS ARE LIKELY ACROSS THE AREA ON MEMORIAL
DAY AS A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST.
TPS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR AUDRAIN-KNOX-
LEWIS-MARION-MONROE-PIKE-RALLS-SHELBY.
IL...FLASH FLOOD WATCH THROUGH MONDAY AFTERNOON FOR ADAMS IL-BROWN IL-
PIKE IL.
&&
WFO LSXHazardous weather outlook, May 25, 4:43 PM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 443 PM CDT SUN MAY 25 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 443 PM CDT SUN MAY 25 2008 ...FLASH FLOOD WATCH UNTIL 1 PM CDT MONDAY FOR NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS... THIS HAZARDOUSWEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE AREA WELL INTO THE EVENING HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL UP TO THE SIZE OF GOLFBALLS AND DAMAGING THUNDERSTORM WIND GUSTS OVER 60 MPH. ISOLATED TORNADOES ARE ALSO POSSBILE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE TONIGHT ACROSS THE REGION. THE MOST LIKELY LOCATION WILL BE ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHERE HEAVY RAINFALL MAY OCCUR OVER SATURATED SOILS WHERE HEAVY RAINFALL OCCURRED LAST NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AREAWIDE ON MEMORIAL DAY AND MONDAY NIGHT ALONG A SLOW MOVING FRONTAL SYSTEM THAT WILL EXTEND ACROSS MISSOURI AND ILLINOIS. IT IS LIKELY A CONVECTIVE SYSTEM WILL BE IMPACTING PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS MONDAY MORNING...AND ANOTHER CONVECTIVE SYSTEM WILL FOLLOW MONDAY NIGHT FOR AREAS FURTHER SOUTH. GIVEN THE HIGH MOISTURE CONTENT OF THE ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE DURING THIS TIME. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON TUESDAY. THE CHANCE FOR THUNDERSTORMS WILL RETURN ON FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT...AND POSSIBLY AGAIN ON MONDAY. IN ADDITION TO SEVERE WEATHER...SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 BRITT
In the hours before
Local storm report, May 25, 11:44 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
1144 PM CDT SUN MAY 25 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1135 PM HAIL SALEM 38.63N 88.95W
05/25/2008 M0.88 INCH MARION IL TRAINED SPOTTER
&&
CORRECTED EVENT TIME
EVENT NUMBER 00172
MILLERLocal storm report, May 26, 12:04 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1204 AM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1149 PM FLASH FLOOD BOULDER 38.70N 89.22W
05/25/2008 CLINTON IL LAW ENFORCEMENT
HIGHWAY 3 CLOSED DUE TO HIGH WATER.
&&
EVENT NUMBER 00173
TILLYLocal storm report, May 26, 12:48 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1248 AM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1230 AM FLASH FLOOD MONTGOMERY CITY 38.98N 91.51W
05/26/2008 MONTGOMERY MO LAW ENFORCEMENT
WATER RESCUE ON HIGHWAY Y 2 MILES EAST OF HIGHWAY 19
&&
EVENT NUMBER 00174
TRUETTLocal storm report, May 26, 1:05 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
105 AM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD 2 NE FLINT HILL 38.87N 90.84W
05/25/2008 ST. CHARLES MO LAW ENFORCEMENT
WATER HAS RECEDED ON AREA ROADS...THOUGH WEST BOUND
LANES OF HWY P NEAR BASTEAN ROAD HAS PARTIALLY COLLAPSED
DUE TO EARLIER FLOODING.
&&
EVENT NUMBER 00175
BYRDLocal storm report, May 26, 1:11 AM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
111 AM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0108 AM FLASH FLOOD JERSEYVILLE 39.12N 90.33W
05/26/2008 JERSEY IL LAW ENFORCEMENT
WATER STILL OVER NUMEROUS PRIMARY AND SECONDARY ROADS
COUNTYWIDE...THOUGH NONE CLOSED AT THIS TIME.
&&
EVENT NUMBER 00176
BYRDLocal storm report, May 26, 1:16 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
116 AM CDT MON MAY 26 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD CARLINVILLE 39.28N 89.88W
05/26/2008 MACOUPIN IL LAW ENFORCEMENT
NUMEROUS ROADS HAVE WATER OVER THEM IN THE SOUTHERN
HALF OF THE COUNTY.
&&
EVENT NUMBER 00178
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:18 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 57 min |
| May 25, 7:23 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 52 min |
| May 25, 7:38 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 52 min |
| May 25, 7:41 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Lincoln, Pike, Ralls | 49 min |
| May 25, 7:49 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade, Iron, Reynolds, Washington | 41 min |
| May 25, 8:26 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 34 min |
| May 25, 8:30 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Iron, Reynolds, Washington | 45 min |
| May 25, 8:32 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 40 min |
| May 25, 8:56 PM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 64 min |
| May 25, 8:58 PM CDT | Flash Flood Warning | LSX | Lincoln, Montgomery, Saint Charles, Warren | 4 hr |
| May 25, 9:03 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Charles, Saint Louis, Washington | 42 min |
| May 25, 9:09 PM CDT | Flash Flood Warning | LSX | Saint Charles | 4 hr |
| May 25, 9:09 PM CDT | Tornado Warning | LSX | Warren | 30 min |
| May 25, 9:57 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 48 min |
| May 25, 11:19 PM CDT | River Flood Warning | LSX | Lincoln | 22 hr |
| May 26, 12:59 AM CDT | Areal Flood Warning | LSX | Montgomery, Saint Charles, Warren | 4 hr |
| May 26, 3:03 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 42 min |
| May 26, 5:06 AM CDT | Areal Flood Warning | LSX | Montgomery, Saint Charles, Warren | 20 hr |
| May 26, 5:18 AM CDT | Areal Flood Warning | LSX | Saint Louis, City of Saint Louis | 6 hr |
| May 26, 12:08 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 34 hr |
| May 26, 12:59 PM CDT | River Flood Warning | LSX | Lincoln | 48 hr |
| May 26, 12:59 PM CDT | River Flood Warning | LSX | Saint Charles | 9 hr |
| May 26, 5:11 PM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 52 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.